News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Miscellaneous Chest Diseases

Question: I just started INH treatment but still have questions.


 jpscam - Wed Feb 07, 2007 5:36 pm

I just started INH treatment but still have a few questions:

1) The doctor never mentioned anything but the paper that came with the medication from the pharmacy (that lists all the details about the meds) stated that someone taking INH should not take a few other medications at the same time....I couldn't recognize any of them except acetameniphine or as I know it, Tylenol. How dangerous is this? I normally take Advil for a headache, maybe once or twice a month, but it has 500mg of acetameniphine in each dose. What are the dangers? and if it is dangerous, should I confront my doctor to find out why he didn't tell me. This could of very easily been overlooked by me and if it is dangerous I want to let them know so they can ensure to inform future patients of this danger.

2) I'm a very very light drinker by nature...maybe 3 beers in a month and I've been told that I shouldn't drink while taking INH because of the drain on my liver. What if I didn't drink at all for the entire 9 month period except for a couple drinks one day (for my brother's wedding)?

You see my delima? Not drinking for 9 months isn't an issue for me, I rarely drink anyways but on my brother's wedding day I would like to at least have a beer or two with him and our dad. Is 1 day "off the wagon" going to kill my liver???

Thank you very much for volunteering on this forum.

JP
 Dr. Safaa Mahmoud - Thu Feb 08, 2007 1:16 pm

User avatar Hello,

Although it has been reported that there is a higher risk of liver damage (chemical hepatitis) when isoniazid and acetaminophen are taken concomitantly. This interaction is poorly explained and poorly documented, although when occur is very severe.

You better inform your Doctor if you have to take the drug on regular basis, thus he can either prescribe you another analgesic or keep you on close follow up to monitor any symptom or sign suggestive of liver damage.

As for alcohol, the risk of hepatitis is considered if alcohol is taken on regular daily base.

Avoid using this combination, Isoniazide, acetaminophen and acohol, as it will increase the risk for liver damage.

I advise you to follow up with your Doctor and to discuss with him your concern

Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here